Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 85, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 7, 2004, 6:37 PM CDT for Live Oak County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2004, 6:37 PM CDT (23:37 UTC)
- Expired
- Aug 7, 2004, 8:30 PM CDT
- In force
- 113 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 65 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1532 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 072339
FFWCRP
TXC297-080130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
637 PM CDT SAT AUG 7 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LIVE OAK COUNTY IN TEXAS
* UNTIL 830 PM CDT
* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER DINERO NEAR
THE WESTERN EDGE OF LAKE CORPUS CHRISTI. THIS THUNDERSTORM WAS
NEARLY STATIONARY BUT WAS DRIFTING NORTHEAST SLOWLY.
* SOME LOCATIONS AFFECTED INCLUDE...
DINERO...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2821 9805 2807 9807 2808 9798 2821 9787
2834 9796
$$
MJG2 follow-up statements
000 WGUS74 KCRP 080017 FFSCRP TXC297-080130- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 711 PM CDT SAT AUG 7 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LIVE OAK COUNTY UNTIL 830 PM CDT SATURDAY EVENING... AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL REMAINED NEARLY STATIONARY ACROSS THE WARNED AREA. THESE STORM WAS IN A WEAKENING STAGE AND THE SHOULD DISSIPATE COMPLETELY BY AROUND 800 OR 830 PM. DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAIN HAS FALLEN DUE TO THIS STORM JUST WEST OF NORTHERN REACHES OF LAKE CORPUS CHRISTI AND RAINFALL IS STILL OCCURRING IN THIS AREA. THEREFORE...THE THREAT FOR FLASH FLOODING HAS NOT ENDED. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS CHRISTI. LAT...LON 2828 9793 2816 9788 2808 9801 2823 9811 $$ MJG
000 WGUS74 KCRP 080046 FFSCRP TXC297-080100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 745 PM CDT SAT AUG 7 2004 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN LIVE OAK COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING CANCELLED. LAT...LON 2828 9793 2816 9788 2808 9801 2823 9811 $$ MJG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 6:19 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 7, 6:19 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 619 PM CDT SAT AUG 7 2004 .SHORT-TERM (TONIGHT)...UPDATED TO INCLUDE SLIGHT CHANCE POPS ACROSS PORTIONS OF THE INTERIOR COASTAL BEND WHERE MID-LEVEL CYCLONIC SHEAR AXIS IS INTERACTING WITH FAVORABLE LOW-LEVEL MOISTURE/INSTABILITY. ALSO INCREASED WIND SPEEDS THIS EVENING FOR THE COASTAL WATERS GIVEN THE STRENGTH OF THE SEA BREEZE CIRCULATION. && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 85/SHORT-TERM
Hazardous weather outlook, Aug 7, 6:00 AM CDT, 12 hours 37 minutes before
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
In the hours before
Special weather statement, Aug 7, 5:57 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 557 PM CDT SAT AUG 7 2004 TXZ240-072330- DUVAL- 557 PM CDT SAT AUG 7 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS DUVAL COUNTY THROUGH 630 PM CDT... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL DUVAL COUNTY OVER FREER. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL WINDS GUSTING UP TO 50 MPH FREQUENT LIGHTNING VERY HEAVY RAIN WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES AN HOUR. && FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP MJG
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.